Montana, 2006

Hail in Montana, May 30, 2006

May 30, 2006 · NWS GGW · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 30, 1:23 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, May 30, 1:23 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
223 PM MDT TUE MAY 30 2006

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
A CHANGE IN THE PATTERN IS IN THE OFFING THAT WILL END THE COOL
AND UNSETTLED WEATHER OF THE PAST FEW DAYS. THE MAIN WEATHER
SYSTEM HAS LONG DEPARTED NE INTO NORTHERN MANITOBA. AN UPPER
TROUGH LINGERS OVER THE AREA...BUT IS WEAKENING...DRYING OUT AND
WARMING. A WEAK SHORTWAVE JUST BRUSHING OUR NORTH TODAY. MODELS
SHOW ANOTHER WEAK SHORTWAVE IN WESTERN WYOMING TO MOVE ACROSS SE
MT TONIGHT. OTHERWISE...JUST DEALING WITH AN UNSTABLE AIRMASS
WHICH IS FORMING A FEW TOWERING CUMULUS AND ISOLATED SHOWERS. WILL
KEEP 20 POPS INTO EVENING. WEST WINDS SHOULD QUICKLY DIE OUT THIS
EVENING AS SURFACE GRADIENTS ARE BECOMING QUITE WEAK.

OTHERWISE...HIGH PRESSURE ALOFT FORMING OVER THE SW STATES RIDGES
STRONGLY NORTH...BRINGING A DRY AND WARMER AIRMASS INTO MONTANA.
MODELS ALL AGREE VERY WELL ON THIS. THE AIRMASS WILL BE DRIER AND
LESS UNSTABLE WEDNESDAY...BUT STILL UNSTABLE ENOUGH THAT A SMALL
ISOLATED LATE AFTERNOON SHOWER OR TWO COULDNT BE RULED OUT...NOT
ENOUGH TO MENTION IN ANY PRODUCTS THOUGH. STRENGTHENING RIDGE FOR
MORE WARMING AND DRYING THURSDAY...HIGHS INTO THE 80S. SIMONSEN

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MADE A FEW CHANGES TODAY...ESPECIALLY IN THE FIRST FEW PERIODS...BUT
STILL EXPECT WARM AND GENERALLY DRY EXTENDED PERIOD. FOR FRIDAY
AMPLIFIED RIDGE BUILDS AHEAD OF UPPER TROUGH PUSHING INTO THE
PACIFIC NORTHWEST. AS A RESULT STRONG THERMAL RIDGE BUILDS...WHICH
THE MODELS HAVE BEEN CONSISTENT ON OVER LAST DAY OR SO...WITH
700MB TEMPS IN THE 8 TO 12 DEGREE RANGE. MIXING THESE TEMPS DOWN
FROM 700MB YIELDS HIGHS IN THE LOW TO MID 90S. WILL NOT GO QUITE
THAT WARM YET...BUT WILL BUMP MOST AREAS TO NEAR 90 AND INCOMING
SHIFTS WILL NEED TO KEEP AN EYE ON THIS. RECORD HIGH TEMPERATURE FOR
GLASGOW IS ONLY 93. HAVE ALSO BUMPED UP LOWS FOR THURSDAY NIGHT
AND FRIDAY NIGHT WITH STRONG THERMAL RIDGE KEEPING TEMPS IN THE
50S BOTH NIGHTS. RIDGE BREAKS DOWN FRIDAY NIGHT WITH ECMWF AND GFS
DEPICTING QUITE A BIT OF ENERGY MOVING THROUGH FLOW THIS WEEKEND.
FORECAST ALREADY HAD POPS FOR FRIDAY NIGHT AND LEFT AS IS...AND
ADDED SOME POPS FOR SATURDAY THROUGH SUNDAY WITH THETA E RIDGE
ACROSS AREA AND INCREASING PRECIPITABLE WATER VALUES. LEFT REST OF
FORECAST AS IS...WITH DRY AND WARM CONDITIONS EXPECTED AS
FLATTENED RIDGE BUILDS SLOWLY NORTH. JJZ

&&

.AVIATION...
VFR CONDITIONS PREVAILING FOR NEXT 24 HOURS. ISOLATED SHOWERS AND
THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON AND
EVENING...WITH THE HEAVIEST CELLS PUSHING LEVELS CLOSE TO MVFR.
WEST WINDS IN 10 TO 15 KNOT RANGE THIS AFTERNOON AND
EVENING WITH GUSTS UP TO 20 KNOTS...OTHERWISE LIGHT WINDS
EXPECTED. JJZ

&&

.CLIMATE...
AFTER ONE OF THE DRIEST FIRST HALVES OF MAY...HAVING ONLY 0.12
RAINFALL THROUGH THE 18TH...MEASURABLE RAIN HAS FALLEN ON 9 OF
THE LAST 11 DAYS TO PUT THE MONTHS RAINFALL ABOVE NORMAL. 7 DAYS
IN A ROW HAVE HAD MEASURABLE RAIN...TIED FOR 11TH LONGEST STREAK
OF MEASURABLE DAYS SINCE 1893. STILL A PPOSSIBILITYOF GETTING 8 DAYS
IN A ROW...BUT WE WILL FALL SHORT OF THE RECORD OF 12 DAYS IN ROW
SET IN 1906. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 29, 7:02 PM MST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
802 PM MDT MON MAY 29 2006

MTZ016>027-059>062-301200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
802 PM MDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Glasgow radar (KGGW), 24 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Valley

When
May 30, 3:53 PM MST to 4:03 PM MST
Where
Valley County, 4 mi NW of Tampico
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.333, -106.883

Hail, Valley

When
May 30, 4:30 PM MST
Where
Valley County, 8 mi NW of Glasgow
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.283, -106.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506020, 5506021.